Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 20, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at May 12, 2014, 2:17 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2014, 2:17 PM EDT (18:17 UTC)
- Expired
- May 13, 2014, 10:36 AM EDT
- In force
- 20 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
946 WHUS72 KMFL 121817 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 217 PM EDT MON MAY 12 2014 AMZ630-650-651-670-671-131500- /O.NEW.KMFL.SC.Y.0020.140512T1817Z-140513T1500Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 217 PM EDT MON MAY 12 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT TUESDAY. * WINDS AND WAVES: EASTERLY WINDS AROUND 20 KNOTS WILL AFFECT THE ATLANTIC AND BISCAYNE BAY WATERS THROUGH TUESDAY MORNING. SEAS COULD BUILD TO 7 FEET IN THE ATLANTIC GULF STREAM WATERS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
190 WHUS72 KMFL 131436 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1036 AM EDT TUE MAY 13 2014 AMZ630-650-651-670-671-131545- /O.CAN.KMFL.SC.Y.0020.000000T0000Z-140513T1500Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 1036 AM EDT TUE MAY 13 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE SUBSIDED BELOW 20 KNOTS. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at May 12, 2:07 PM EDT, 10 minutes earlier.
Area forecast discussion, May 12, 2:07 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EDT MON MAY 12 2014
...A WET PATTERN ON THE WAY FOR SOUTH FLORIDA THIS WEEK...
...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THROUGH TUESDAY...
.SHORT TERM...
HIGH PRESSURE OVER THE WESTERN ATLANTIC WATERS WILL MOVE FURTHER
EAST INTO THE ATLANTIC WATERS THROUGH TUESDAY...AS A INVERTED
TROUGH OF LOW PRESSURE CONTINUES TO MOVE NORTHWEST FROM THE TURKS
ISLANDS INTO THE SOUTHERN BAHAMA ISLANDS. THIS WILL KEEP THE
BREEZY TO WINDY EASTERLY WIND FLOW OVER SOUTH FLORIDA THROUGH
TONIGHT. MOST OF SOUTH FLORIDA SHOULD REMAIN DRY TONIGHT DUE TO
THE SUBSIDENCE AHEAD OF THE INVERTED TROUGH. HOWEVER...THERE
COULD BE A FEW SHOWERS OVER THE ATLANTIC WATERS TONIGHT WHICH
COULD WORK INTO THE EAST COAST METRO AREAS. SO WILL KEEP A SLIGHT
CHANCE OF SHOWERS IN PLACE FOR THE EAST COAST METRO AREAS
INCLUDING THE ADJACENT COASTAL WATERS.
THE SUBSIDENCE WILL REMAIN OVER SOUTH FLORIDA ON TUESDAY...AS THE
INVERTED TROUGH CONTINUES TO MOVE NORTHWEST INTO THE CENTRAL
BAHAMA ISLANDS. HOWEVER...THERE COULD BE A FEW SHOWERS OVER SOUTH
FLORIDA ON TUESDAY DUE TO THE HEATING OF THE DAY. SO WILL KEEP THE
SLIGHT CHANCE OF SHOWERS IN PLACE OVER SOUTH FLORIDA.
THE INVERTED TROUGH WILL THEN MOVE THROUGH SOUTH FLORIDA TUESDAY
NIGHT INTO WEDNESDAY. THIS WILL BRING IN TROPICAL MOISTURE TO
SOUTH FLORIDA DURING THIS TIME ALLOWING FOR SCATTERED SHOWERS AND
EVEN SOME THUNDERSTORMS TO THE AREA. THEREFORE...THE POPS WILL
REMAIN IN THE SCATTERED RANGE FOR WEDNESDAY OVER SOUTH FLORIDA.
.LONG TERM...
THE INVERTED TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE NORTHWEST
LATE THIS WEEK...AS A COLD FRONT OVER THE CENTRAL UNITED STATES
MOVES SOUTHEAST INTO THE SOUTHEASTERN UNITED STATES. THIS WILL
ALLOW FOR THE WIND FLOW TO BECOME MORE SOUTHERLY OVER SOUTH FLORIDA
LATE THIS WEEK KEEPING THE TROPICAL MOISTURE IN PLACE. SO THE
SCATTERED POPS ALONG WITH THE THREAT OF THUNDERSTORMS WILL
CONTINUE OVER SOUTH FLORIDA FOR LATE THIS WEEK.
THE COLD FRONT IS STILL FORECAST TO MOVE THROUGH SOUTH FLORIDA
EARLY THIS WEEKEND...BEFORE HIGH PRESSURE BUILDS INTO THE REGION
FROM THE NORTH FOR EARLY NEXT WEEK. THIS WEATHER PATTERN WILL
BRING IN DRIER WEATHER TO SOUTH FLORIDA FOR LATE THIS WEEKEND INTO
EARLY NEXT WEEK.
&&
.AVIATION...
THE WINDS WILL REMAIN EASTERLY AT 10 TO 15 KNOTS OVER THE SOUTH
FLORIDA TAF SITES TONIGHT INTO TUESDAY. THE CEILING AND VIS WILL
ALSO REMAIN IN THE VFR CONDITIONS FOR ALL OF THE SOUTH FLORIDA TAF
SITES. THERE COULD BE A FEW SHOWERS AFFECTING THE EAST COAST TAF
STIES TONIGHT. SO HAVE ADDED VCSH FOR THE EAST COAST TAF SITES FOR
TONIGHT.
&&
.MARINE...
THE WINDS WILL BE EASTERLY AROUND 20 KNOTS OVER THE ATLANTIC AND
BISCAYNE BAY WATERS TONIGHT INTO TUESDAY...WHILE REST OF SOUTH
FLORIDA WATERS WILL BE 15 TO 20 KNOTS. THE WINDS WILL THEN SWING
SLOWLY TO A SOUTHERLY DIRECTION BY END OF THE WEEK AHEAD OF THE
COLD FRONT...AS THE WIND SPEEDS DECREASE TO 10 KNOTS OR LESS.
THE SEAS SHOULD REMAIN BELOW 7 FEET IN BOTH THE ATLANTIC AND GULF
WATERS OF SOUTH FLORIDA THROUGH REST OF THIS WEEK...BUT THE
ATLANTIC SEAS COULD GET CLOSE TO 7 FEET TONIGHT. SO A SCA WILL BE
ISSUED FOR THE ATLANTIC AND BISCAYNE WATERS FOR TONIGHT...AND A
SCEC WILL REMAIN UP FOR REST OF SOUTH FLORIDA WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 86 76 87 / 10 20 30 50
FORT LAUDERDALE 78 86 78 86 / 10 20 30 50
MIAMI 77 87 77 87 / 10 20 30 50
NAPLES 73 91 72 90 / 10 20 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH TUESDAY EVENING FOR FLZ168-172-173.
AM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR AMZ630-650-651-
670-671.
GM...NONE.
&&
SHORT TERM...85/AG
LONG TERM....54/BNBHazardous weather outlook, May 12, 3:52 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 352 AM EDT MON MAY 12 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130800- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 352 AM EDT MON MAY 12 2014 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MODERATE TO HIGH RISK OF RIP CURRENTS WILL LINGER ACROSS THE ATLANTIC COAST BEACHES THROUGH THE MIDDLE PART OF THE WEEK. A CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.